Thunderstorm Wind, Russell
- When
- May 26, 6:18 PM EST
- Where
- Russell County, Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.950, -82.167
Several trees were reported down in Cleveland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down in Cleveland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 26, 1:50 PM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT FRI MAY 26 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS SW VA AND SE KY AS SHORTWAVE ENERGY ROTATES AROUND UPPER LOW MOVING EAST FROM SOUTHERN ONTARIO TOWARDS THE NORTHEAST. A FEW OTHER STORMS ARE DEVELOPING AS WELL ALONG THE SOUTHERN BORDER IN SE TN AND SW NC WHERE AIRMASS IS MOST UNSTABLE AND MAY BE FOCUSED ON OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT ACTIVITY. GFS MODEL KEEPS HIGHEST POPS NORTHEAST ENDING BY MORNING AS UPPER LOW MOVES EAST AND RIDGING MOVES IN FROM THE SOUTH AND WEST. ALSO NAM MODEL HAS HIGHER POPS ACROSS SE TN AS IT BRINGS ACTIVITY SOUTHEAST AROUND RIDGE LATER THIS EVENING. GENERALLY FOLLOWED MAV GUIDANCE ON TEMPS AND POPS BUT HAVE POPS HIGHER TONIGHT SE TN WITH POSSIBLE ACTIVITY MOVING LATER TONIGHT. DID NOT CHANGE POPS MUCH SATURDAY. KEPT SHOWERS OUT EXCEPT FOR SE TN AND SW NC. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING WITH POSSIBLE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. .LONG TERM...(SAT NIGHT THROUGH FRI)...UPPER RIDGE TO BE OVER THE EASTERN US FOR SAT NIGHT INTO EARLY NEXT WEEK. SHOULD BE IN A SUMMERLIKE PATTERN WITH SOME ISOLATED AFTERNOON AND EVENING CONVECTION POSSIBLE...ESPECIALLY SOUTHWEST CLOSER TO THE DEEPER MOISTURE AND FURTHER WEST OF THE RIDGE AXIS. THINK NAM IS OVERDOING HOW MUCH RESIDUAL MOISTURE WILL BE OVER THE AREA...SO WENT CLOSE TO GFS MOS POPS THROUGH MONDAY. RIDGE BEGINS TO BREAK DOWN BY MIDWEEK...AND GFS HAS A COLD FRONT MOVING IN ON THU. HOWEVER...WILL HOLD OFF THE FRONT ONE DAY CLOSER TO HPC SOLUTION FOR NOW. AT ANY RATE...WILL HAVE CHANCE POPS FOR LATER PERIODS. WILL GENERALLY MAKE ONLY MINOR ADJUSTMENTS TO GFS MOS TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 89 67 91 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 87 65 89 / 30 10 10 20 OAK RIDGE, TN 65 88 65 89 / 30 10 10 20 TRI CITIES AIRPORT, TN 62 85 56 88 / 30 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI MAY 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS. ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL KINGSPORT 36.53N 82.56W
05/26/2006 E1.00 INCH SULLIVAN TN AMATEUR RADIO
0358 PM HAIL 5 SSE KINGSPORT 36.46N 82.52W
05/26/2006 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
0405 PM HAIL JOHNSON CITY 36.33N 82.37W
05/26/2006 E1.00 INCH WASHINGTON TN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 SW ELIZABETHTON 36.28N 82.31W
05/26/2006 CARTER TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL JOHNSON CITY 36.33N 82.37W
05/26/2006 E0.75 INCH WASHINGTON TN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
631 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG LEBANON 36.90N 82.08W
05/26/2006 RUSSELL VA LAW ENFORCEMENT
FROM 605 TO 615 PM EDT...TREES AND POWERLINES DOWN
COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
TWO TREES DOWN IN SURGOINSVILLE. REPORTED BY SHERIFFS
DISPATCH.
0520 PM TSTM WND DMG 1 NNW ROCKY FORK 36.05N 82.56W
05/26/2006 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON AND ALONG ROCKY FORK ROAD NEAR
ROCKY FORK. REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLThe Jackson,KY radar (KJKL), 124 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510363.